Gardasil Label Revised

12 06 2009

This week, the FDA’s Center for Biologics Evaluation and Research (CBER) revised Gardasil’s label.

Gardasil is a vaccine to prevent certain cancers and genital warts caused by some types of human papillomavirus (HPV).

The change is in the warnings and precautions section.  It indicates that those who’ve received the vaccine may faint and sometimes will have “tonic-clonic” (jerking) movements and seizure-like activity.

Some women and girls faint after they get this vaccine and when they do, they drop where they stand.  This has caused injuries.

When you get the vaccine, stay seated or lay down for several minutes in case you’re one of the few who faint upon receipt of the vaccine.

It’s not thought that an ingredient in this particular vaccine is causing fainting.  People faint with other meds, vaccines and under a host of other circumstances.

The FDA website has more on this label change.  Info about fainting following vaccination can be found in the MMWR and the revised Gardasil package insert can be found online as well.